MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SOLO CATHETER 4F RADIOLOGY BASIC TRAY (SINGLE-LUMEN); PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS POWERPICC SOLO CATHETER 4F RADIOLOGY BASIC TRAY (SINGLE-LUMEN); PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of rebs1673 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported on (b)(6) 2017, that the catheter was cut at 44cm with distance from skin and two attempts were made for access.It was stated the healthcare professional accessed the picc during the routine dressing procedure and a hole was noted as fluid leaked from the picc.There was no reported patient injury.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a catheter leak was confirmed and the cause was determined to be use related.The product returned for evaluation was a 4fr s/l powerpicc solo catheter.The investigation findings are consistent with damage accumulated through flexural fatigue.Flexural fatigue occurs due to cyclic kinking of the catheter tube in which physiological, placement, usage, and mechanical factors may gradually form a crack(s) in the catheter.The returned product sample was evaluated and a split was observed 1mm distal of the molded joint.The catheter split was typical of flexural fatigue, and the characteristics observed which supported this type of failure included: damage which was circumferentially aligned.'c' shaped impressions leading into the fracture site which are consistent with material buckling due to movement which caused the fracture edges to be pressed together.Overall elliptical shape to the fracture cross-section (a result of repeated kinking of the tubing).The split resided within a permanent kink impression.An examination of the catheter structure revealed no potential damage/defect related to manufacture of the product.A lot history review (lhr) of rebs1673 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported on 11/28/2017, that the catheter was cut at 44cm with distance from skin and two attempts were made for access.It was stated the healthcare professional accessed the picc during the routine dressing procedure and a hole was noted as fluid leaked from the picc.There was no reported patient injury.

Brand Name
POWERPICC SOLO CATHETER 4F RADIOLOGY BASIC TRAY (SINGLE-LUMEN)
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7142555
Report Number3006260740-2017-02295
Device Sequence Number939918
Product Code LJS
UDI-Device Identifier00801741027789
UDI-Public(01)00801741027789
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number3194355
Device Lot NumberREBS1673
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2018
Event Location Hospital
Initial Date Received by Manufacturer 11/30/2017
Supplement Date Received by Manufacturer01/18/2018
Initial Report FDA Received Date12/22/2017
Supplement Report FDA Received Date02/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1